MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient was presented with coronary artery disease and was to undergo percutaneous coronary intervention.The 99% stenosed target lesion was located in the severely tortuous and severely calcified mid right coronary artery (rca).A 1.2mm x 12mm threader balloon catheter was advanced but failed to pass the lesion.However, during the second inflation at 12 atmospheres (atm), the balloon ruptured.The device was removed and another 1.2mm x 12mm threader balloon catheter was advanced, but it also failed to pass the lesion and during third inflation at 12 atm, the balloon ruptured.The device was removed and a 1.5x12 non-boston scientific balloon catheter was placed to treat the lesion.Subsequently, the physician proceeded to the moderately tortuous and severely calcified proximal rca with 95% stenosis.A 2.25mm x 12mm nc emerge balloon catheter was advanced for dilatation; however, during second inflation at 16 atm, the balloon ruptured.The device was removed, and due to the nature of the procedure, the patient will be returning for a rotablator procedure.No patient complications were reported.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17653501
Report Number2124215-2023-46152
Device Sequence Number6331333
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0027661559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2023
Initial Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale